Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 116, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 15, 2021, 1:32 PM CDT for Bradley County, Calhoun County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 1:32 PM CDT (18:32 UTC)
- Expired
- Aug 15, 2021, 3:28 PM CDT
- In force
- 116 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR
The radar
The Little Rock radar (KLZK), 166 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255
WGUS54 KLZK 151832
FFWLZK
ARC011-013-152130-
/O.NEW.KLZK.FF.W.0116.210815T1832Z-210815T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
132 PM CDT Sun Aug 15 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Bradley County in southeastern Arkansas...
Southeastern Calhoun County in southwestern Arkansas...
* Until 430 PM CDT.
* At 132 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Warren, Hermitage, Harrell, Hilo, Ingalls, Lanark, Moro Bay, Moro
Bay State Park, Banks, Artesian, Gravelridge, Jersey, Marsden,
Farmville, Vick, Mt Olive in Bradley County, Sumpter, Carmel,
Johnsonville and Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3340 9260 3359 9234 3358 9198 3353 9198
3345 9202 3339 9198 3330 9198 3324 9207
3321 9222 3322 9221 3323 9223 3325 9222
3328 9230 3326 9232 3330 9236 3327 9244
3329 9247 3332 9246 3332 9252 3336 9253
FLASH FLOOD...RADAR INDICATED
$$
511 follow-up statement
801
WGUS74 KLZK 152028
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
328 PM CDT Sun Aug 15 2021
ARC011-013-152038-
/O.CAN.KLZK.FF.W.0116.000000T0000Z-210815T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley AR-Calhoun AR-
328 PM CDT Sun Aug 15 2021
...FLASH FLOOD WARNING IS CANCELLED FOR BRADLEY AND SOUTHEASTERN
CALHOUN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3340 9260 3359 9234 3358 9198 3353 9198
3345 9202 3339 9198 3330 9198 3324 9207
3321 9222 3322 9221 3323 9223 3325 9222
3328 9230 3326 9232 3330 9236 3327 9244
3329 9247 3332 9246 3332 9252 3336 9253
$$
67What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 12:45 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 15, 12:45 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1245 PM CDT Sun Aug 15 2021 .AVIATION... A frontal boundary will remain in central Arkansas through the period. Scattered showers and thunderstorms are expected this afternoon and evening near and south of the front. Patchy fog will be possible in the morning with MVFR to IFR conditions. Otherwise VFR conditions are expected. && .PREV DISCUSSION...(ISSUED 651 AM CDT Sun Aug 15 2021) UPDATE... Updated to include the 12Z aviation discussion. AVIATION... -RA invof central/southern terminals will linger for at least a few hours with SCT TSRA redeveloping this afternoon. Included PROB30 for now due to low confidence in placement/timing, although VFR conditions will be likely outside TS. Activity gradually diminishes after 16/02Z with cigs/vis lowering late in the period, namely at LLQ/PBF/ADF and perhaps HOT/LIT as well. PREV DISCUSSION...(ISSUED 413 AM CDT Sun Aug 15 2021) Today through Saturday Night... An interesting convective scenario is underway this morning as a modest outflow boundary, coupled with a quasi-stationary front draped over central AR, continues forcing convection over central and western sections. Elsewhere across southern AR, there have been attempts at initiation, but the presence of capping and distance from the aforementioned boundaries has remained less supportive for new cells. This will likely change through the day as MUCAPE values increase into the 1500 to 2500 J/kg range along and south of the front. PWAT values will remain slightly above seasonal norms (some areas seeing values of 2+ inches) with heavy rain likely in storms. Meager steering flow aloft will keep storm motions sluggish and prone to mesoscale/cold pool influences. All this to say, wouldn't be surprised to see a few more instances of localized flooding again today. Aside from a few isolated damaging wind gusts from collapsing storms, severe weather is unlikely. A lead vort max embedded within mid/upper troughing over the Midwest and southern Plains will begin lifting northeast overnight, from southern MO to the Great Lakes by Monday morning. Not overly excited this will push the front through tonight, but do expect the boundary to reorient over southern and eastern sections by Monday. Slightly drier air on the north side of the front and decreasing instability will keep most rain/storms over far southern and eastern AR by Monday afternoon. Lingering clusters of storms will remain possible during the overnight hours as well. The rest of the upcoming workweek looks even more interesting from a weather standpoint as a large trough moves in across the northwestern CONUS and pushes a front our way, all while tropical cyclone Grace moves towards the Gulf. Between these features, the subtropical ridge is progged to build west over the southern CONUS and northern Gulf. Understandably, uncertainty is high attm regarding how any one, let alone all three, of these features will evolve/interact in the coming week. Stay tuned. Despite that uncertainty, deep moisture flux will be strong on the west side of the building ridge with a large plume of very moisture rich air progged to overspread the state by mid-week. PWAT values of 2.5+ inches and diurnally-driven instability will be favorable for more widespread rain, some heavy, from Wednesday through the end of the forecast period. Concerning temperatures... there will be a gradual warming trend over the next seven days, mainly due to the building ridge, although cloud cover and rain could result in slightly lower values than presently forecast. Highs will generally range from the mid-80s to low-90s, with lows in the 60s and 70s each night. Muggy conditions, especially overnight, become more commonplace by mid/late week. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
Hazardous weather outlook, Aug 15, 4:24 AM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 424 AM CDT Sun Aug 15 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-161000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 424 AM CDT Sun Aug 15 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and storms will be most likely over the southern half of Arkansas through tonight. Heavy rain and localized flooding are the main concerns, with a few instances of damaging wind possible. Widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday Through Saturday While isolated to scattered showers will remain possible over southern and eastern sections through early week, rain will become more widespread by mid- week and beyond as an active weather pattern sets up across the area. Heavy rain and flooding will remain possible. In addition, the tropics bear watching as Grace moves towards the Gulf of Mexico later in the week. .Spotter Information Statement... Spotter activation will not be needed today or tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. DTC
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.